MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-405-42-09
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
The device broke during the consolidation phase.Doctor believes the patient rolled over the end of the distractor in bed and the device broke.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the broken distractors returned.Process evaluation was also performed based off the lot number provided.Tensile cracks were observed under the stereo microscope.It was determined there were no indications of material or manufacturing defects.A review of the product device history records was performed on the lot number provided.In this investigation no anomalies were discovered.The results of the investigation have concluded that the root cause for breakage was due to mechanical overload on the devices.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6652140
Report Number9610905-2017-00051
Device Sequence Number19153832
Product Code MQN
UDI-Device Identifier00888118080868
UDI-Public(01)00888118080868
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
Report Date (Section F) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-405-42-09
Device Lot Number33036621
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/24/2017
Event Location Hospital
Date Report to Manufacturer05/24/2017
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date06/19/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 MO